Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#244275] of Xin Zhou

Papers Published

  1. McLaughlin, KT-R; Vartanian, AH; Zhou, X, Asymptotics of Laurent polynomials of even degree orthogonal with respect to varying exponential weights, International Mathematics Research Papers, vol. 2006 (2006), ISSN 1687-3017 [doi]
    (last updated on 2018/10/20)

    Let Λℝ denote the linear space over ℝ spanned by zk, k ∈ ℤ. Define the real inner product (with varying exponential weights) 〈̇,̇〉ℒ : ΛRdbl; x ΛRdbl;. → ℝ, (f, g) ∫ℝ f(s)g(s) exp(-NV(s))ds, N ∈ ℕ, where the external field V satisfies the following: (i) V is real analytic on ℝ\{0}; (ii) lim x →∞ (V(x)/ ln(x2 + 1)) = + ∞; and (iii) lim x →0 (V(x)/ln(x-2 + 1)) = +∞. Orthogonalisation of the (ordered) base {1, z-1,z,z-2,z2,..., z-k, zk,...} with respect to 〈̇,̇〉∫ yields the even degree and odd degree orthonormal Laurent polynomials {Φm (z)}m=0∞: Φ2n (z) = ξ-n(2n) z-n + ... + ξn(2n) zn, ξn(2n) > 0, and Φ2n+1 (z) = ξ-n-1(2n+1) z-n-1+ ⋯ + ξn(2n+1) zn, ξ-n-1(2n+1) > 0. Define the even degree and odd degree monic orthogonal Laurent polynomials: π2n (z) := (ξn(2n))-1 Φ2n (z) and π2n+1 (z) := (ξ-n- 1(2n+1))-1 Φ2n+1 (z). Asymptotics in the double-scaling limit as N, n → ∞ such that N/n = 1 + o(1) of π2n (z) (in the entire complex plane), ξn(2n), Φ2n (z) (in the entire complex plane), and Hankel determinant ratios associated with the real-valued, bi-infinite, strong moment sequence {ck = ∫ℝ sk exp (-NV(s))ds}k∈ℤ are obtained by formulating the even degree monic orthogonal Laurent polynomial problem as a matrix Riemann-Hilbert problem on ℝ, and then extracting the large-n behaviour by applying the nonlinear steepest-descent method introduced by P. Deift and X. Zhou and further developed by P. Deift, S. Venakides, and X. Zhou.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320